MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ROTATING HINGE KNEE LEFT SIZE D CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ROTATING HINGE KNEE LEFT SIZE D CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a rotating hinge knee procedure.Subsequently, approximately thirty (30) months post-implantation, the patient was revised due to femoral loosening.No further information has been provided. .
 
Additional Manufacturer Narrative
(b)(4).D10 medical devices: rotating hinge knee tm femoral diaphyseal cone 30mm, catalog#: 00545001830, lot#: 63770738.Rotating hinge knee femoral augment block size d 20 mm, catalog#: 00599003424, lot#: 64103993.Rotating hinge knee femoral augment block precoat size d 20 mm, catalog#: 00599003424, lot#: 77003570.Unknown tibial insert catalog#: ni lot#: ni.13mm diameter 100mm length straight stem extension combined length 145mm catalog#: 00598801013, lot#: 65027757.Palacos r + g (1x40) catalog#: 66022663, lot#: 98091024.Unknown tibial tray catalog#: ni lot#: ni.G2 foreign source: australia.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it was requested but not returned by the hospital.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates that the patient underwent a revision of the femoral rhk components.The previous surgery was a second-stage revision, where a rotating hinge knee (rhk) was implanted.The patient¿s history includes multiple prior interventions, including a poly exchange, vastus lateralis free flap, extensor tendon reconstruction, and washout post-free flap reconstruction.During the revision, the rhk femoral component, femoral augment blocks, trabecular metal femoral diaphyseal cone, and palacos cement were explanted.A new rhk femoral component and simplex cement were implanted.The tibial components and stem extension were retained.X-ray review indicates that minimal radiolucency is observed along the femoral stem.No fracture is identified.The impressions indicate that the radiolucency is nonspecific but could suggest early loosening.The fit and alignment of the implants are deemed appropriate, and mild osteopenia is noted.No other anatomical or implant concerns that would lead to revision were identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROTATING HINGE KNEE LEFT SIZE D CEMENTED OPTION FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20733480
Report Number0001822565-2024-03638
Device Sequence Number8304832
Product Code JWH
UDI-Device Identifier00889024199125
UDI-Public(01)00889024199125(17)250331(10)64549912
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberN/A
Device Catalogue Number00588001401
Device Lot Number64549912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight106 KG